Alert archive / Michigan / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS Gaylord, MI

April 13, 2009

NWS Gaylord, MI issued this small craft advisory at Apr 13, 2009, 4:14 PM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 4:14 PM EDT (20:14 UTC)
Expired
Apr 15, 2009, 3:21 AM EDT
In force
35 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WHUS73 KAPX 132014
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 PM EDT MON APR 13 2009

LHZ347>349-140415-
/O.NEW.KAPX.SC.Y.0013.090413T2014Z-090414T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
414 PM EDT MON APR 13 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
350 
WHUS73 KAPX 140204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT MON APR 13 2009

LHZ347>349-141015-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-090414T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1004 PM EDT MON APR 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
427 
WHUS73 KAPX 140723
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EDT TUE APR 14 2009

LHZ347>349-141500-
/O.EXT.KAPX.SC.Y.0013.000000T0000Z-090415T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
323 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
212 
WHUS73 KAPX 141530
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1130 AM EDT TUE APR 14 2009

LHZ347>349-150145-
/O.EXT.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1130 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
795 
WHUS73 KAPX 141934
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
334 PM EDT TUE APR 14 2009

LHZ347>349-150400-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
334 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
412 
WHUS73 KAPX 150203
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EDT TUE APR 14 2009

LHZ347>349-150900-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1003 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
674 
WHUS73 KAPX 150721
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EDT WED APR 15 2009

LHZ347>349-150830-
/O.CAN.KAPX.SC.Y.0013.000000T0000Z-090415T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
321 AM EDT WED APR 15 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WAVES WILL CONTINUE TO DIMINISH EARLY THIS MORNING.

$$

LAWRENCE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 4:09 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 13, 4:09 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT MON APR 13 2009

.SYNOPSIS.../ISSUED AT 409 PM/

THE OVERALL WEATHER PATTERN EXPERIENCED THE PAST FEW DAYS WILL
CHANGE LITTLE THROUGH THE WORK WEEK AND INTO NEXT WEEKEND...AS
ELONGATED HIGH PRESSURE EXTENDS FROM HUDSON BAY INTO THE GREAT
LAKES. HOWEVER...A STORM SYSTEM WILL CROSS THE OHIO VALLEY THROUGH
TUESDAY MORNING...POSSIBLY PUSHING SOME VERY LIGHT RAIN INTO AREAS
ALONG AND SOUTH OF M-72 TONIGHT AND TUESDAY. HOWEVER...MOST AREAS
WILL REMAIN DRY THROUGH THE REST OF THE WEEK AND WITH SLIGHTLY
STRONGER EAST WINDS THROUGH MIDWEEK.

JPB

&&

.SHORT TERM.../ISSUED AT 409 PM/...TONIGHT

BROAD AREA OF LOW PRESSURE (1004MB) WAS LOCATED OVER SOUTHERN IL AT
18Z...PRECIPITATION BAND TO THE NORTH OF THIS LOW CONTINUES TO
ADVANCE SLOWLY NORTHWARD THIS AFTERNOON.  WESTERN PORTION OF THE
BAND STARTING TO THIN OUT BIT...WITH A LITTLE MORE CONCENTRATED AREA
OF RAIN OVER NORTHERN IN/OH.  CONVECTION STARTING TO BREAK OUT IN
WARM SECTOR ACROSS KY/TN...WITH A SMALL AREA OF PRECIP OVER EASTERN
MO RIGHT UP NEXT TO THE UPPER LEVEL LOW.

PROBLEM FOR TONIGHT DEALS WITH ENCROACHING PRECIPITATION AREA...AND
HOW FAR NORTH MEASURABLE PRECIP COULD REACH WHILE FIGHTING OFF
EASTERLY LOW LEVEL FLOW PUMPING DRIER AIR INTO NORTHERN MI.  VEERING
MID LEVEL FLOW AND AN INCREASE IN LOW LEVEL MOISTURE INFLOW INTO
SOUTHERN LOWER MI THIS EVENING WILL ALLOW SOME DEEPER MOISTURE TO
CREEP INTO FAR SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY UP
TO A TVC/OSC LINE WHICH IS WHERE CHANCE POPS WILL BE CONFINED
TONIGHT.  LOTS OF WET BULB COOLING POTENTIAL IN CURRENT SOUNDINGS...
THOUGH DIFFICULT TO SAY WHETHER RATE OF ANY PRECIPITATION WOULD BE
SUFFICIENT TO COOL THE COLUMN ENOUGH TO SUPPORT FROZEN PRECIP
OVERNIGHT.  PLAN TO KEEP PRECIP MENTION AS ALL (LIGHT) RAIN.

JPB

&&

.LONG TERM.../ISSUED AT 409 PM/...TUESDAY AND BEYOND

TUESDAY...CENTRAL MICHIGAN WILL BE A BATTLE GROUND BETWEEN STRONG
HIGH PRESSURE OVER QUEBEC AND THE NORTHERN LAKES...WHILE A STORM
SYSTEM MOVES INTO THE OHIO VALLEY. THIS STORM SYSTEM WILL SLOWLY
MOVE EAST AND BECOME CENTERED OVER OHIO TUESDAY...AS HIGH PRESSURE
OVER THE UPPER LAKES REMAINS DUG IN. THIS PATTERN WILL LINGER
THROUGH TUESDAY NIGHT. AT UPPER LEVELS 500MB RIDGING LINGERS OVER
THE UPPER LAKES...WRAPPING AROUND A 500 MB LOW MOVING EAST OVER THE
OHIO VALLEY. THIS PATTERN USUALLY PRODUCES A VERY DISTINCTIVE
PCPN/NO PCPN LINE WHICH WILL BE SETTING UP RIGHT OVER CENTRAL LOWER
MICHIGAN BETWEEN MANISTEE AND SAGINAW BAY. CURRENT MODEL SOUNDINGS
AND MSTR PROGS SHOW 850/500MB RH AROUND 80 PCT STRETCHING BETWEEN
MANISTEE AND TAWAS THROUGH THE DAY...QUICKLY DECREASING TO UNDER 60
PCT AROUND GAYLORD BEFORE DIMINISHING TO 30 PCT NORTH OF THE
STRAITS. RADAR TRENDS FROM MONDAY SHOWED PCPN OCCURRING OVER IND AND
ILL WHERE 850MB DEW PTS WERE BETWEEN 0C AND 3C...WITH PCPN TRENDS
STRUGGLING TO BUILD NORTH WHERE 850MB DEW PTS QUICKLY DROPPED TO
DRIER THAN -15C. MODELS SHOW THE HIGHER 850MB DEW PT MSTR FIELD
SLOWLY PUSHING TO AROUND SAGINAW BAY TUESDAY...BEFORE PUSHING EAST
TUESDAY EVENING. 850/700 MB QVECTORS SHOWING THE BEST LIFT WITHIN
THE SAGINAW BAY TO MANISTEE STRETCH...LINGERING THROUGH TUESDAY
AFTERNOON BEFORE DIMINISHING TUESDAY EVENING. OVERALL WILL CONTINUE
CHANCE OF PCPN OVER EXTREME SRN CWA DUE TO INCREASING MSTR AND LIFT.
WILL MENTION ALL RAIN AS 850MB TEMPS REMAIN ABOVE FREEZING AND LOW
LEVEL MSTR INCREASES OVER THE REGION. WILL DROP MENTION OF PCPN LATE
TUESDAY EVENING AS 850/700 QVECTORS SHOW BEST FORCING EXITING EAST
OF THE REGION...AS SFC AND UPPER RIDGING BECOMES REESTABLISH OVER
THE UPPER LAKES. WILL MENTION AFTN HIGHS IN THE LOWER 50S OVER THE
NRN PORTIONS OF THE CWA DUE TO BETTER CHANCES OF SUN AND 850 MB
TEMPS AROUND 1C. WILL KEEP TEMPS IN THE MID AND UPPER 40S OVER THE
SRN CWA DUE TO PCPN AND CLOUD COVER.

WEDNESDAY / THURSDAY...SURFACE AND UPPER RIDGING CONVERGE OVER THE
GREAT LAKES THROUGH THE PERIOD...WITH MODEL SOUNDINGS AND MSTR PROGS
SHOWING EXTREMELY DRY AIR OVER THE REGION. 850/500MB RH WILL BE 30
PCT OR LESS THROUGH THURSDAY NIGHT. OVERALL WILL MENTION PLENTY OF
SUN AND DRY CONDITIONS OVER THE ENTIRE CWA. WILL MENTION AFTERNOON
HIGHS NEARING 60 DEGREES...AS 850MB TEMPS ARE PROGGED AROUND 2C
AND MODEL SOUNDINGS SHOW GOOD MIXING THRU 850 MB. WILL KEEP
OVERNIGHT LOWS GENERALLY IN THE 20S THROUGH THE PERIOD.

FRIDAY THROUGH MONDAY...HIGH PRESSURE WILL BE REPLACED BY A WEAK
FRONTAL BOUNDARY FRIDAY...MOVING OVER THE LAKES REGION FROM A LOW
OVER QUEBEC AND OVER THE UPPER MIDWEST. ADDITIONALLY A WEAK 850MB
TROUGH WILL SWEEP OVER THE LAKES FRIDAY. MODEL SOUNDINGS SHOW LIMITED
MSTR OVER THE STATE EARLY FRIDAY...INCREASING OVER EAST UPPER
MICHIGAN BY THE AFTERNOON. 850/500MB RH WILL INCREASE FROM AROUND 40
PCT IN THE MORNING TO AROUND 80 PCT BY THE AFTERNOON...LINGERING
INTO FRIDAY EVENING. OVERALL WILL NOT MENTION A CHANCE OF RAIN OVER
EAST UPPER FRIDAY AT THE MOMENT...AS FORCING WILL BE LIMITED ALONG
WITH THE PERSISTENT DRY AIR OVER THE REGION SINCE LAST WEEKEND.
SATURDAY SHOULD BE DRY AS THE FRONT SAGS SOUTH OF THE REGION...AND
SFC RIDGING BUILDS BACK ACROSS THE NRN LAKES REGION. WILL MENTION A
CHANCE OF RAIN SUNDAY AND MONDAY OVER THE SRN CWA...AS A WEAK SYSTEM
MOVES INTO THE OHIO VALLEY. HIGH TEMPS FRIDAY WILL BE IN THE 60S
WITH 850MB TEMPS NEAR 3C...FALLING INTO THE 50S SATURDAY AS 850MB
TEMPS FALL TO AROUND -3C BEHIND THE FRONTAL BOUNDARY.  WILL MENTION
AFTERNOON HIGHS IN THE 50S SUNDAY AND MONDAY.

SWR

&&

.MARINE.../ISSUED AT 409 PM/

PERSISTENT EASTERLY FLOW WILL BE THE MAIN MARINE HAZARD THIS
FORECAST CYCLE...CREATING A DECENT CHOP WITHIN THE LAKE HURON
NEARSHORE ZONE TONIGHT THROUGH TUESDAY. WILL REQUIRE A SMALL CRAFT
ADVISORY AT LEAST THROUGH TUESDAY AFTERNOON...AND MAY NEED TO BE
EXTENDED INTO TUESDAY EVENING THOUGH WEAKENING GRADIENT SHOULD
ALLOW WAVES TO SETTLE DOWN HEADING INTO THE MIDWEEK PERIOD.

JPB

&&

.AVIATION.../ISSUED AT 143 PM/...VALID FOR 18Z TAFS

VFR CONDITIONS EXPECTED THROUGH TUESDAY MORNING. CLOUD BASES WILL
LOWER TONIGHT BUT EXPECTED TO REMAIN AOA 5K FEET.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LHZ347>349.
LS...NONE.

&&
Hazardous weather outlook, Apr 13, 3:37 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
337 AM EDT MON APR 13 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
337 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON IN NORTHERN
LOWER MICHIGAN...THANKS TO VERY LOW HUMIDITIES...AND AN INCREASING
EASTERLY BREEZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

JZ

Nearby

Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.